Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Luciano Antonelli

Should I continue my accutane course?

Recommended Posts

So a little context is needed to understand why this is such a hard decision for me to make. I started my treatment first week of august, so I'm just under 7 months of treatment. I had a very shitty first 3-4 months. My problem was cystic acne on the area of my face a beard would grow (I don't nor can grow a beard) minus the area around my lips and chin (where I do have facial hair) and the rest of my face which were 100% acne free and healthy. I started clearing up on month 4 and finished by the beginning of month 5. For some reason, after this had subsided and my problematic regions of skin had cleared, new acne surfaced on the area under my eyes (where hair doesn't grow) that I never had any acne on whatsoever. So for the following 2 months I had breakouts on this region whereas the rest of my face remained clear. These breakouts just happen to coincide with an increase in dosage, leaving me to believe, that much like the initial breakouts I had when I started accutane, this up in my daily dose by 50% could have been related. The severity of this new acne wasn't nearly as bad as the previous one and it decreased in severity and number with the passing of time, only being much of a problem the first couple of weeks.

In short:
I would be finishing my course today but have only been 100% clear for about 1 month, should I continue?It is worth mentioning that even though I "finished my course", I will continue to take a very small dose of accutane weekly (3 pills of 20mg weekly) in the form of a "maintenance dose". Another important thing is my cumulative dose to this day is of 175 mg/kg.

Too long, didn't read: I started accutane because I had acne on one part of my face, when that subsided, new acne surfaced on previously acne free skin. My initial acne problem has been solved for 3 months but my newer form of acne only 1 month. Should I continue my treatment?

Edited by Luciano Antonelli
typo

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×